Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Cheyenne, WY

July 25, 2007Albany County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jul 25, 2007, 3:56 PM MDT for Albany County, Wyoming. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2007, 3:56 PM MDT (21:56 UTC)
Expired
Jul 25, 2007, 5:15 PM MDT
In force
79 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 252159
FFWCYS
WYC001-252315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...
  THIS INCLUDES THE CITY OF LARAMIE...

* UNTIL 515 PM MDT

* AT 354 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM EARLIER THUNDERSTORMS THAT MOVED OVER LARAMIE. THERE
  HAS BEEN FLOODING ON THE NORTH AND SOUTHERN END OF LARAMIE. ALTHOUGH
  STORMS HAVE DIMINISHED OVER THE AREA...EXCESS RUNOFF WILL CONTINUE 
  TO IMPACT THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4130 10568 4121 10551 4144 10532 4152 10549

$$

MG
1 follow-up statement
000
WGUS75 KCYS 252311
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MDT WED JUL 25 2007

WYC001-252318-
ALBANY WY-
512 PM MDT WED JUL 25 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MDT FOR EAST CENTRAL
ALBANY COUNTY...

FLOODING IN THE LARAMIE AREA HAS DECREASED SINCE 430 PM...AND SO THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO END AT 515 PM.  ALL OF THE 
STORMS WITH HEAVY RAIN HAVE MOVED OFF TO THE EAST.  RESIDENTS OF 
LARAMIE SHOULD STILL USE CAUTION ON AREA ROADS...AS DEBRIS AND MUD 
MAY STILL BE ON ROADWAYS.

LAT...LON 4130 10568 4121 10551 4144 10532 4152 10549

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:32 PM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 25, 1:32 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
132 PM MDT WED JUL 25 2007

.SHORT TERM...THROUGH FRIDAY...INSTABILITY AND ENHANCED MOISTURE IN
MONSOONAL FLOW SETTING OFF SCTD SHOWERS AND TSTRMS OVER HIGHER
TERRAIN THIS AFTN.  EXPECT THIS TO CONTINUE WHILE SLOWLY SPREADING
EASTWARD THIS EVENING.  ACTIVITY OVER THE SRN CWA SHOULD TAPER OFF
THIS EVENING WITH DCRG INSTABILITY BUT CONTINUE OVER THE NORTH WHERE
SFC COLD FRONT WILL BE PROGRESSING ACROSS THAT AREA.  COLD FRONT
WILL MOVE ACROSS THE REST OF THE CWA LATER TONIGHT INTO THURSDAY
MORNING BRINGING A BREAK FROM THE RECENT HOT WEATHER.  DECENT
CHANCES FOR SHOWERS AND A FEW TSTRMS WILL PERSIST THRU THURSDAY
EVENING IN POST FRONTAL UPSLOPE FLOW.  REMAINING MILD FRIDAY WITH
BEST CHANCE FOR PCPN OVER AND CLOSE TO THE MTNS WHERE MOISTURE WILL
BE BANKED UP AGAINST.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. BOTH THE GFS AND NAM
STILL SHOW MOIST UPSLOPE FLOW ON FRIDAY NIGHT INTO SATURDAY
MORNING. EXPECT LOW CLOUDS ACROSS SOUTHEAST WYOMING WITH EXTENSIVE
COVER EXPECTED BY THE MODELS FROM CHEYENNE EXTENDING WEST THROUGH
LARAMIE. ALTHOUGH EXPECT SOME PATCHY FOG IN THE AREA LATE FRIDAY
NIGHT INTO SATURDAY MORNING...WILL ONLY SHOW PARTLY CLOUDY TO
CLOUDY IN THE FORECAST WITH NO MENTION OF FOG AS OF YET. THE CLOUD
COVER IN THE MORNING MAY LIMIT SOME THUNDERSTORM DEVELOPMENT.
HOWEVER...THE GFS STILL INDICATES SOME REASONABLE INSTABILITY WITH
SURFACE DEW POINT TEMPERATURES IN THE MID 50S TO 60S. ALTHOUGH THE
BEST CAPE ALSO APPEARS FURTHER SOUTH IN TO NORTHEAST
COLORADO...STILL HAVE SOME REASONABLE CAPE ACROSS SOUTHEAST
WYOMING AND THE NEBRASKA PANHANDLE. SREF ENSEMBLES ALSO INDICATE
PROBABILITIES OF MEASURABLE PRECIPITATION OF 20 TO 30 PERCENT...WITH
THE BEST CHANCES IN NORTHEAST COLORADO. THUS HAVE INCREASED POPS
TO SLIGHT CHANCE FOR FAR SOUTHEAST WYOMING AND THE SOUTHERN
NEBRASKA PANHANDLE ON SATURDAY AFTERNOON AND EVENING. AS FOR
TEMPERATURES...EXPECT NEAR SEASONAL NORMALS ACROSS THE AREA. THE
UPPER LEVEL HIGH ON SUNDAY STILL LOCATED OVER NORTHERN ARIZONA ON
SUNDAY THROUGH TUESDAY. EXPECT SLIGHT CHANCE OF AFTERNOON AND
EARLY EVENING THUNDERSTORMS THROUGH THE PERIOD AS TEMPERATURES
SLOWLY RISE INTO THE 90S BY TUESDAY.

&&

.AVIATION...VFR CONDS EXPECTED ACROSS THE MAJORITY OF THE AREA THRU
THURSDAY EXCEPT VCTY OF TSTRMS WHERE SOME MVFR CONDS MAY OCCUR.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RE
LONG TERM....MG
Hazardous weather outlook, Jul 25, 10:43 AM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 AM MDT WED JUL 25 2007

NEZ001>003-019>021-054-055-WYZ061>066-068>070-261145-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1043 AM MDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO GRADUALLY DEVELOP
THIS AFTERNOON AND CONTINUE THIS EVENING. NO SEVERE STORMS ARE
EXPECTED BUT THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAIN...
GUSTY WINDS AND MAYBE SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THURSDAY.
ISOLATED THUNDERSTORMS ARE THEN ANTICIPATED FRIDAY AND
SATURDAY... MAINLY OVER FAR SOUTHEAST WYOMING AND THE SOUTHERN
NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-067-261145-
CONVERSE-NIOBRARA-PLATTE-
1043 AM MDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED WEAK THUNDERSTORMS WILL PERSIST EARLY THIS AFTERNOON
MAINLY CLOSE TO THE NORTH LARAMIE RANGE. ADDITIONAL SHOWERS AND
THUNDERSTORMS SHOULD DEVELOP BY LATE IN THE AFTERNOON AND CONTINUE
INTO THIS EVENING...BUT NO SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THURSDAY. A
SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EXISTS FOR
MAINLY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 25, 2:41 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
241 PM MDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HAIL             LARAMIE                 41.31N 105.58W
07/25/2007  E0.50 INCH       ALBANY             WY   PUBLIC

            HAIL WAS DIME SIZE ALSO.

&&

DDEAL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:41 PM MDTFlash Flood WarningCYSAlbany94 min

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.